Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 3, NWS Key West, FL

January 19, 2009

NWS Key West, FL issued this small craft advisory at Jan 19, 2009, 4:09 PM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2009, 4:09 PM EST (21:09 UTC)
Expired
Jan 21, 2009, 3:41 PM EST
In force
48 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WHUS72 KKEY 192109
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
409 PM EST MON JAN 19 2009

GMZ031>033-052>054-072>075-200330-
/O.NEW.KKEY.SC.Y.0003.090119T2109Z-090120T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
409 PM EST MON JAN 19 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND
GULF OF MEXICO. A LOW PRESSURE SYSTEM OVER THE SOUTHEASTERN UNITED
STATES WILL MOVE EASTWARD AND INTENSIFY TONIGHT...RESULTING IN A LONG
FETCH OF STRENGTHENING WEST WINDS ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. FRESHENING BREEZES AND BUILDING SWELLS
REQUIRE THE ISSUANCE OF THIS SMALL CRAFT ADVISORY...WHICH WILL LIKELY
REMAIN IN EFFECT THROUGH AT LEAST EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
&&

$$

KASPER
8 follow-up statements
354 
WHUS72 KKEY 200309
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1009 PM EST MON JAN 19 2009

GMZ031>033-052>054-072>075-201000-
/O.CON.KKEY.SC.Y.0003.000000T0000Z-090120T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1009 PM EST MON JAN 19 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. A LOW PRESSURE
SYSTEM OVER THE SOUTHEASTERN UNITED STATES WILL MOVE EASTWARD AND
INTENSIFY TONIGHT. WINDS WILL STRENGTHEN FROM THE WEST ACROSS THE
FLORIDA KEYS AND ADJACENT COASTAL WATERS LATE TONIGHT. THE SMALL
CRAFT ADVISORY WILL LIKELY REMAIN IN EFFECT THROUGH AT LEAST EARLY
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
847 
WHUS72 KKEY 200921
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
421 AM EST TUE JAN 20 2009

GMZ031>033-052>054-072>075-201600-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-090121T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
421 AM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND THE GULF OF MEXICO.

WINDS AND SEAS WILL BUILD QUICKLY TODAY ACROSS THE FLORIDA KEYS AND
ADJOINING WATERS...AS A LOW PRESSURE SYSTEM DEEPENS WHILE MOVING OFF
THE CAROLINA COAST. A POWERFUL COLD FRONT WILL PUSH THROUGH THE KEYS
THIS MORNING...WITH STRONG WEST TO NORTHWEST WINDS IN ITS WAKE. SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE TONIGHT...AND LIKELY EXTEND
INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
102 
WHUS72 KKEY 201539
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1039 AM EST TUE JAN 20 2009

GMZ031>033-052>054-072>075-202130-
/O.CON.KKEY.SC.Y.0003.000000T0000Z-090121T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1039 AM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
&&

$$

KASPER
016 
WHUS72 KKEY 202127
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 PM EST TUE JAN 20 2009

GMZ031>033-052>054-072>075-210330-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-090121T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
427 PM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS. 
&&

$$

KASPER
177 
WHUS72 KKEY 210316
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EST TUE JAN 20 2009

GMZ031-032-033-052-053-054-072-073-074-075-210930-
/O.CON.KKEY.SC.Y.0003.000000T0000Z-090121T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1030 PM EST TUE JAN 20 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
FLORIDA BAY...THE GULF OF MEXICO...AND THE ATLANTIC OCEAN DUE TO 
SUSTAINED NORTHWEST TO NORTH SURFACE WINDS OF 20 TO 25 KNOTS...WITH 
GUSTS NEAR 30 KNOTS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS. 

&&

$$
BS
969 
WHUS72 KKEY 210928
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 AM EST WED JAN 21 2009

GMZ031>033-052>054-072>075-211600-
/O.CON.KKEY.SC.Y.0003.000000T0000Z-090121T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
428 AM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
FLORIDA BAY...THE GULF OF MEXICO...AND THE ATLANTIC OCEAN DUE TO 
SUSTAINED NORTH WINDS NEAR 20 KNOTS...WITH STRONGER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
742 
WHUS72 KKEY 211520
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1020 AM EST WED JAN 21 2009

GMZ031>033-052>054-072>075-212200-
/O.CON.KKEY.SC.Y.0003.000000T0000Z-090121T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1020 AM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
FLORIDA BAY...THE GULF OF MEXICO...AND THE ATLANTIC WATERS DUE TO
NORTH WINDS NEAR 20 KNOTS. HOWEVER...WINDS SHOULD DECREASE ON THE
WATERS NORTH OF THE ISLAND CHAIN THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS
ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
091 
WHUS72 KKEY 212041
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
341 PM EST WED JAN 21 2009

GMZ052>054-072>075-220400-
/O.CAN.KKEY.SC.Y.0003.000000T0000Z-090121T2200Z/
/O.NEW.KKEY.SW.Y.0002.090121T2041Z-090122T0400Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
341 PM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE ATLANTIC WATERS SOUTH OF THE
ISLAND CHAIN. OTHERWISE...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ031>033-212145-
/O.CAN.KKEY.SC.Y.0003.000000T0000Z-090121T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
341 PM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL
CRAFT ADVISORY. 

SINCE WINDS HAVE DECREASED AND SEAS HAVE SUBSIDED...THE SMALL CRAFT
ADVISORY FOR THE WATERS NORTH OF THE KEYS HAS BEEN CANCELED.

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 11:01 AM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Jan 19, 11:01 AM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1101 AM EST MON JAN 19 2009

.DISCUSSION...
A DEEP CYCLONIC FLOW REGIME COVERS MOST OF EASTERN NORTH AMERICA...
EXTENDING SOUTH EVEN TO CUBA. AT THE SURFACE...A WAVY CYCLONIC STREAM
FLOWS AROUND AND THROUGH SEVERAL MIDLATITUDE CYCLONIC VORTICES IN
VARIOUS STAGES OF DEVELOPMENT. A GENERAL SOUTHWEST OR WEST GRADIENT
FLOW PREVAILS ACROSS SOUTHERN FLORIDA AND THE SOUTHEASTERN GULF OF
MEXICO...WITH TWO DISTINCT TROUGHS ANALYZED OVER THE GULF OF MEXICO.
THE FIRST TROUGH IS CURRENTLY LOCATED IMMEDIATELY WEST AND NORTH OF
THE KEYS...AND IS ASSOCIATED WITH A WIND SHIFT AND SURGE. THE SECOND
TROUGH...CURRENTLY ALONG THE NORTHERN GULF COAST...IS ASSOCIATED WITH
A STRONG THERMAL GRADIENT BETWEEN MODIFIED CONTINENTAL POLAR AIR OVER
WARMER GULF WATERS AND COLDER AIR OF ARCTIC ORIGIN TO ITS NORTH. THE
THERMAL GRADIENT WITH THIS SECOND TROUGH IS EXPECTED TO INTENSIFY AS
A GALE CENTER DEEPENS OFF THE EASTERN SEABOARD. A STRONG COLD FRONT
WILL DEVELOP AND MOVE QUICKLY SOUTHWARD...SWEEPING THROUGH THE
FLORIDA KEYS TUESDAY...LIKELY BRINGING THE COLDEST AIR OF THE SEASON
THUS FAR BY WEDNESDAY MORNING.

FORECASTS WILL BE UPDATED FOR TRANSITIONS...BUT BASIC REASONING IS
STILL SOUND FOR THE FIRST PERIOD. IT IS CURRENTLY CLOUDING UP OVER
MOST OF THE KEYS WITH SCATTERED EASTWARD-MOVING SHOWERS ON RADAR.
COVERAGE OF MEASURABLE RAIN WILL BE SPOTTY...BUT THE CURRENTLY
DEPICTED RAIN CHANCES OF 50 PERCENT REFLECT EXPECTED COVERAGE WELL.
&&

.MARINE...
FOR THIS AFTERNOON...A LONG FETCH OF ACCELERATING WESTERLY FLOW IS
RESULTING IN RAPIDLY BUILDING SIGNIFICANT WAVE HEIGHTS OVER WESTERN
MARINE ZONES. WAVE HEIGHTS WILL BE APPROACHING ADVISORY CRITERIA BY
SUNDOWN. IN ADDITION...STRENGTHENING WESTERLY GRADIENT FLOW WILL
RESULT IN A GENERAL UPWARD TREND IN SUSTAINED WIND SPEEDS WHICH COULD
REACH 20KT BY LATE AFTERNOON. WINDS ARE ALREADY GUSTING NEAR 20KT AT
SOME LOCATIONS. SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE REST OF
THE DAY. SMALL CRAFT ADVISORIES ARE A NEAR CERTAINTY FOR TONIGHT.
&&

.AVIATION...
FOR THE REST OF TODAY...VFR CEILINGS OF AROUND 5000 FEET WILL
PREDOMINATE...WITH SOUTHWEST TO WEST SURFACE WINDS AT 10 TO 15 KNOTS
WITH OCCASIONAL GUSTS 20 TO 25 KNOTS NEAR SHOWERS. AN INTERMITTENT
MVFR CEILING/VISIBILITY IS POSSIBLE WITHIN A FAST MOVING SHOWER.
WINDS WILL TURN WEST TO NORTHWEST BY MID AFTERNOON...AND CONTINUE
TONIGHT.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....APA
DATA COLLECTION.......WAH

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 19, 6:00 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST MON JAN 19 2009

FLZ076>078-GMZ031>033-052>054-072>075-201100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE FLORIDA KEYS LATE THIS AFTERNOON
AND THIS EVENING. WEST WINDS WILL INCREASE TO 15 TO 20 KNOTS BY
THIS AFTERNOON...SO SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON ALL
WATERS. WEST WINDS ARE FORECAST TO INCREASE TO NEAR 20 KNOTS TONIGHT...
AND SMALL CRAFT ADVISORIES MAY BE REQUIRED ON ALL KEYS WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SECOND COLD FRONT WILL SWEEP THROUGH THE KEYS ON TUESDAY...WITH
WINDY AND MUCH COLDER WEATHER IN ITS WAKE. NORTHWEST WINDS OF 20 TO
25 KNOTS ARE EXPECTED ACROSS ALL OF THE KEYS COASTAL WATERS BEHIND
THE SECOND FRONT...SO SMALL CRAFT ADVISORIES WILL VERY LIKELY BE
NEEDED TUESDAY AND TUESDAY NIGHT.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE NEEDED FOR
THE ATLANTIC WATERS AND POSSIBLY THE OFFSHORE GULF WATERS ON WEDNESDAY.

THE COLDEST TEMPERATURES SO FAR THIS WINTER SEASON ARE EXPECTED FOR
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LOWS TUESDAY NIGHT ARE
FORECAST TO DROP TO BETWEEN 50 AND 55 DEGREES IN THE LOWER AND MIDDLE
KEYS...AND BETWEEN 45 AND 50 DEGREES IN THE UPPER KEYS. ON WEDNESDAY...
HIGHS ARE FORECAST TO REACH ONLY NEAR 60 DEGREES. WEDNESDAY NIGHT...
LOWS ARE FORECAST TO DROP TO BETWEEN 45 AND 50 DEGREES...WITH THE
COLDEST TEMPERATURES IN THE UPPER KEYS. RESIDENTS SHOULD PREPARE FOR
SHARPLY COLDER CONDITIONS...AND MAKE PLANS TO PROTECT PLANTS OR PETS
VULNERABLE TO THE COLD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.